Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 104, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 4, 2004, 4:09 PM EST for Daviess County, Indiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 4:09 PM EST (21:09 UTC)
- Expired
- Jul 4, 2004, 5:15 PM EST
- In force
- 66 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Daviess County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:05 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 042109 SVRIND INC027-042215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 PM EST SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIESS COUNTY IN SOUTHWEST INDIANA * UNTIL 515 PM EST * AT 406 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WASHINGTON...OR ABOUT 17 MILES EAST OF VINCENNES...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANNELBURG AROUND 420 PM EST ALFORDSVILLE AROUND 425 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3882 8720 3851 8726 3848 8695 3879 8694 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:20 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 4, 2:20 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST SUN JUL 4 2004 .DISCUSSION...UNSETTLED WX PTN XPCTD ACRS THE AREA FOR THE NEXT COUPLE OF DAYS AS WESTERLIES REMAIN DISPLACED RATHER FAR TO THE S FOR THIS TIME OF YEAR. FCST FOCUS CENTERS ON PCPN CHCS. IN THE NR TERM...CONVECTIVE CLUSTERS FORMING OVR SRN ILL IN RESPONSE TO A WK UPPR DISTURBANCE CURRENTLY MOVG ESEWD THRU ERN IA/ERN MO. AS DISTURBACE MOVES TOWARDS THE SRN CWA...ADDITIONAL ACTVTY MAY DVLP LTR THIS AFT/EVEN. WL KEEP CHC POPS GOING OVR ALL ZONES XCPT THE FAR N FOR THIS EVEN. BASED ON CURRENT MOVMENT OF WV...PCPN THREAT SHOULD BE ABOUT OVR BY 05Z. ALTHOUGH INSTABILTY NOT EXTREME...STG WIND FIELDS ALOFT MAY SUPPORT WIND DAMAGE WITH THE STRONGER STORMS. WS550 IN EFFECT TIL 00Z FOR SRN CWA. IN THE LTR PDS...WK FNT IS PROGGED TO SETTLE INTO THE SRN ZONES BY MON AFT...BEFORE LIFTING BACK N BY TUES. ATTM...NOT SEEING MUCH IN THE WAY OF UPPR SUPPORT ON MON...HOWEVER INSTABILITY WL BE HIGH S OF FNT WITH LI/S RANGING FM -5 IN THE NE ZONES TO ABOUT -11 IN THE SW. WL GO WITH CHC POPS ON MON AFT FOR ABOUT THE SW HALF OF THE CWA. WAA COUPLED WITH FNT LIFTING BACK N WARRANTS A CONTINUED CHC POP FOR MON NIGHT/TUES. LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE FOR THE MOST PART LOOKS OK...HOWEVER THE HIGHS ON TUES MAY BE ABOUT 3-5 DEGS TOO COOL. WL BUMP THE GUIDANCE UP A FEW DEGS AS A RESULT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jul 4, 12:59 PM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EST SUN JUL 4 2004 INZ060-061-067>069-042001- DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN- 1259 PM EST SUN JUL 4 2004 THUNDERSTORMS WILL MOVE EAST AT 35 MPH INTO THE AREA AFTER 130 PM EST. THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON WEARS ON. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS TO 40 MPH, HEAVY RAINS ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. SEVERE STORMS ARE ALSO POSSIBLE...MAINLY AFTER 3 PM. INZ043-044-051-052-042001- CLAY-PARKE-VERMILLION-VIGO- 1259 PM EST SUN JUL 4 2004 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER 1 PM ACROSS THE AREA. ALL SHOWERS AND STORMS WILL MOVE EAST AT 35 MPH...BE ON THE LOOKOUT FOR DANGEROUS CLOUD TO GROUND LIGHTNING. THE THREAT FOR STORMS WILL PERSIST THROUGH THE AFTERNOON.
In the hours before
Special weather statement, Jul 4, 1:16 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 116 PM EST SUN JUL 4 2004 INZ051>053-060>065-067>072-050000- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX- LAWRENCE-MARTIN-MONROE-OWEN-SULLIVAN-VIGO- 116 PM EST SUN JUL 4 2004 ..SEVERE THUNDERSTORM WATCH #550 REMAINS IN EFFECT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM.
Special weather statement, Jul 4, 3:34 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 334 PM EST SUN JUL 4 2004 INZ051>053-050000- CLAY-OWEN-VIGO- 334 PM EST SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH #550 IS NO LONGER IN EFFECT... THE THREAT FOR SEVERE WEATHER HAS ENDED. INZ060>065-067>072-050000- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX- LAWRENCE-MARTIN-MONROE-SULLIVAN- 334 PM EST SUN JUL 4 2004 ..SEVERE THUNDERSTORM WATCH #550 REMAINS IN EFFECT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:50 PM EST | Severe Thunderstorm Warning | IND | Knox | 55 min |
| Jul 4, 4:48 PM EST | Severe Thunderstorm Warning | IND | Martin | 57 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.